MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020430
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure to treat an intracranial aneurysm, the 2mm x 4 cm deltapaq 10 cerecyte coil (cdf10020430 / (b)(4)) became stretched when it reached the target lesion.The coil was replaced with another 2mm x 4 cm deltapaq 10 cerecyte coil and the procedure was completed.There was no report of patient injury or complication.It was reported that the product is available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to document the result of the analysis of the production records for lot c36101.A review of manufacturing documentation associated with this lot (s10016) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr is to include the additional event information received on 7/4/2019, and to provide the correct event year and lot number on the analysis of the production records.[additional information]: the healthcare professional reported that on (b)(6) 2019, during the coil embolization procedure to treat a 4.1mm x 3.1mm x 3mm intracranial aneurysm on the right middle cerebral artery, the 2mm x 4 cm deltapaq 10 cerecyte coil (cdf10020430 / c36101) became stretched when it reached the target lesion; the issue occurred when the coil was being repositioned in the aneurysm.The microcatheter was not being repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.It was reported that continuous flush had been maintained through the microcatheter; the coil was not entangled with previously placed coils.The coil and its delivery system were withdrawn together and replaced with another 2mm x 4 cm deltapaq 10 cerecyte coil and the procedure was completed.There was no report of patient injury or complication.It was reported that the product is available to be returned for evaluation.A review of manufacturing documentation associated with this lot (c36101) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Corrected section: b.3.The correct event year is 2019.Updated sections: g.4, g.7, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 7/9/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.10, g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that on (b)(6) 2019, during the coil embolization procedure to treat a 4.1mm x 3.1mm x 3mm intracranial aneurysm on the right middle cerebral artery, the 2mm x 4 cm deltapaq 10 cerecyte coil (cdf10020430 / c36101) became stretched when it reached the target lesion; the issue occurred when the coil was being repositioned in the aneurysm.The microcatheter was not being repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.It was reported that continuous flush had been maintained through the microcatheter; the coil was not entangled with previously placed coils.The coil and its delivery system were withdrawn together and replaced with another 2mm x 4 cm deltapaq 10 cerecyte coil and the procedure was completed.There was no report of patient injury or complication.The product was returned for evaluation.The investigation finding is documented below.Investigation summary: the non-sterile 2mm x 4 cm deltapaq 10 cerecyte coil was received contained in a pouch, inside a packaging hoop.It was not possible to remove the device from the packaging hoop for functional evaluation.Functional analysis was not conducted as the device could not be removed from the packaging hoop.The reported issue that the 2mm x 4 cm deltapaq 10 cerecyte coil was stretched could not be confirmed through functional evaluation.A review of manufacturing documentation associated with this lot (c36101) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.The product was returned but the condition in which it was received precluded functional evaluation from being conducted; the exact cause of the event could not be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 4 cm deltapaq 10 cerecyte coil left the manufacturing facility with the coil in the observed stretched condition.It is possible that circumstances of the procedure and / or device manipulation / interaction may have been contributing factors to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPAQ CERE 2MMX4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8689526
Report Number3008114965-2019-01033
Device Sequence Number16734123
Product Code HCG
UDI-Device Identifier00878528007081
UDI-Public00878528007081
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Catalogue NumberCDF10020430
Device Lot NumberC36101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/20/2019
07/04/2019
07/09/2019
07/24/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date06/20/2019
07/08/2019
07/10/2019
07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1